Alert archive / New Jersey / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS New York, NY

May 27, 2008Bergen County, Passaic County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at May 27, 2008, 2:23 PM EDT for Bergen County, Passaic County, New Jersey. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2008, 2:23 PM EDT (18:23 UTC)
Expired
May 27, 2008, 2:42 PM EDT
In force
19 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Passaic County, NJ

The radar

The Brookhaven radar (KOKX), 119 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 271823
SVROKX
NJC003-031-271930-
/O.NEW.KOKX.SV.W.0008.080527T1823Z-080527T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
223 PM EDT TUE MAY 27 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  NORTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 330 PM EDT...

* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF WEST MILFORD...OR NEAR WARWICK...AND MOVING SOUTHEAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF WEST MILFORD BY 240 PM...
  RINGWOOD BY 255 PM...
  8 MILES NORTHEAST OF POMPTON LAKES BY 315 PM...
  RAMSEY BY 325 PM...
  RAMSEY...RIDGEWOOD...7 MILES NORTH OF HAWTHORNE AND 8 MILES NORTH
  OF PARAMUS BY 330 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4119 7438 4111 7418 4103 7397 4088 7413
      4113 7445
TIME...MOT...LOC 1823Z 309DEG 13KT 4121 7438

$$

GOODMAN
1 follow-up statement
000 
WWUS51 KOKX 271842
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
242 PM EDT TUE MAY 27 2008

NJC003-031-271852-
/O.CAN.KOKX.SV.W.0008.000000T0000Z-080527T1930Z/
BERGEN NJ-PASSAIC NJ-
242 PM EDT TUE MAY 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC AND NORTHERN BERGEN
COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM IS PASSING JUST NORTH OF THE NEW YORK NEW 
JERSEY BORDER THROUGH ORANGE AND ROCKLAND COUNTIES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4119 7438 4111 7418 4103 7397 4088 7413
      4113 7445
TIME...MOT...LOC 1842Z 309DEG 13KT 4117 7431

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:12 PM EDT, 11 minutes earlier.

Area forecast discussion, May 27, 2:12 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
212 PM EDT TUE MAY 27 2008

.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE TRI-STATE THIS AFTERNOON AND
EVENING. HIGH PRESSURE THEN BEGINS TO BUILD IN FROM THE MIDWEST
LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. A TROUGH OF LOW
PRESSURE WILL CROSS THE REGION ON THURSDAY...FOLLOWED BY A WEAK
COLD FRONT THURSDAY NIGHT. HIGH PRESSURE THEN BUILDS IN FROM THE
SOUTHEAST FRIDAY AND FRIDAY NIGHT. AN AREA OF LOW PRESSURE
APPROACHES FROM THE GREAT LAKES SATURDAY AND SATURDAY NIGHT...THEN
SLOWLY CROSSES THE AREA FROM SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE FOR SEVERE THUNDERSTORM WATCH HAS BEING ISSUED FOR NYC/NE
NJ/LOWER HUDSON VALLEY/ AND SW CONN.

WITH HEATING THIS MORNING/EARLY AFTERNOON CONDITIONS HAVE BECOME
MARGINAL TO MODERATELY UNSTABLE ACROSS THE LOWER HUDSON
VALLEY...NORTHEAST NEW JERSEY...AND MOST OF SOUTHWEST CT AHEAD OF
THE COLD FRONT. STORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS ORANGE
COUNTY AND ARE EXPECTED TO SLIDE SE THROUGH THE WATCH AREA THIS
AFTERNOON.

WITH THE APPROACHING FRONT SERVING AS THE LIFTING MECHANISM...HAVE
THE INGREDIENTS NEED FOR CONVECTION. WITH NEAR UNIDIRECTIONAL
FLOW...HAVE PRIMARILY SPEED SHEAR (30-35 KT). FAVORING THE
DEVELOPMENT OF MULTICELLS FIRST AND THEN PERHAPS A LINEAR COMPLEX
AHEAD OF THIS FRONT LATER THIS AFTERNOON...POSSIBLY WITH EMBEDDED
BOWED SEGMENTS. IT WOULD BE IN ANY BOWED SEGMENTS THAT THE
GREATEST SEVERE THREAT EXISTS...PRIMARILY FROM DAMAGING WIND
GUSTS...THERMAL STRUCTURE IS MARGINAL AT BEST FOR HAIL...THOUGH
SOME HAIL OF AROUND PENNY SIZE CANNOT BE COMPLETELY RULED OUT.

REMAINDER OF AREA WILL ONLY HAVE A CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON WITH STRONG STORMS LESS LIKELY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE FRONT SHOULD BE THROUGH THE MAIN THREAT AREA BY AROUND
00Z...WITH THE CONVECTIVE LINE MOVING INTO AN AREA STABILIZED IN
THE LOWEST LEVELS BY THE MARINE LEVEL (LONG ISLAND AND SE
CT...STILL COULD SEE 500-900 J/KG CAPES OVER SOUTHERN PARTS OF NE
NJ ZONES AND CITY ZONES)...HOWEVER ALOFT HAVE ENOUGH INSTABILITY
(AS NOTED BY SUB ZERO SHOWALTER INDEX 0-3Z OVER THAT REGION IN THE
NAM) TO SUPPORT ELEVATED CONVECTION. THUS WOULD EXPECT ANY
ORGANIZED LINE TO FALL APART AS IT HITS THE MARINE LAYER...WITH
MORE SCATTERED ELEVATED THUNDERSTORMS. WITH MARINE
INFLUENCE...SEVERE THREAT IS GREATLY REDUCED...SO AM NOT GOING
WITH ANY GUSTY WIND WORDING IN THOSE LOCATIONS. THE FRONT SHOULD
BE S OF THE CWA BY AROUND 6Z...HOWEVER DO EXTENDED SLIGHT CHANCE
POPS PAST MIDNIGHT IN CASE FRONT ENDS UP A TAD SLOWER THAN
EXPECTED (NOTING MID LEVEL KICKER (500 MB TROUGH) DOES NOT CHANGE
FLOW FROM ZONAL UNTIL 6Z THAT IS A POSSIBILITY.

SKY CONDITIONS CLEAR OUT RAPIDLY BEHIND THE FRONT AND DEWPOINTS
FALL FROM THE 60S AHEAD OF IT INTO THE 40S BEHIND IT. THIS WILL
ALLOW FOR LOWS BY MORNING TO FALL INTO THE 40S (THOUGH AROUND 50
IN METRO AREAS).

DRY WEATHER WEDNESDAY THROUGH THURSDAY NIGHT...EVEN WITH THE
PASSAGE OF A PRE-FRONTAL TROUGH THURSDAY AND WEAK COLD FRONT
THURSDAY NIGHT...AS SUPPORTING MID LEVEL SHORTWAVE IS NOT TERRIBLY
STRONG AND LIMITED MOISTURE IS AVAILABLE TO WORK WITH. HIGHS
WEDNESDAY WILL BE SOME 10-15 DEGREES COOLER THAN TODAY...WITH
HIGHS STRUGGLING TO REACH THE 70 DEGREE MARK (WITH 850 TEMPS
STRUGGLING TO REACH 5C THIS WILL BE HARD TO DO). SHOULD BE A FEW
DEGREES COOLER WEDNESDAY NIGHT THAN TONIGHT...OR AROUND 10 DEGREES
BELOW NORMAL. TEMPERATURES REBOUND NICELY AHEAD OF THE COLD FRONT
THURSDAY...WITH TEMPERATURES SLIGHTLY ABOVE NORMAL. NEAR NORMAL
LOWS ARE EXPECTED THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MADE LITTLE CHANGES TO EXTENDED...ESPECIALLY PAST SATURDAY. GFS
SUPPORTS YESTERDAYS HPC AND 00Z GEFS MEAN SOLUTION THROUGH
THEN...THEN DEPARTS FROM SOLUTION SUNDAY/MONDAY. BLENDED GFS BASED
GRIDDED MOS IN WITH CURRENT FORECAST FRI-SAT. BEYOND
THEN...BIGGEST CHANGE WAS TO REDUCE POPS MON IN AGREEMENT WITH
SURROUNDING OFFICES...CONSISTENT WITH IDEA OF 00Z GEFS THAT BULK
OF PRECIP SHOULD BE OFFSHORE MON...AND REMOVED THUNDER AS NOT AS
CLEAR CUT THAT WILL END UP IN WARM SECTOR (ALSO IN AGREEMENT WITH
SURROUNDING OFFICES). OTHERWISE MINOR TWEAKS WERE MADE TO BETTER
BLEND WITH SURROUNDING OFFICES. PREVIOUS LONG TERM DISCUSSION
FOLLOWS (WITH ANYTHING CONFLICTING THE ABOVE REMOVED)...

MID LEVEL SHORT WAVE PASSES NEARBY THE DEL-MAR-VA PENINSULA
THURSDAY EVENING...WITH A WEAK SURFACE TROUGH AT THE SURFACE. STILL
DOESNT LOOK LIKE ENOUGH MOISTURE WILL BE AVAILABLE FOR A MENTION
OF SHOWERS.

MODELS APPEAR TO DEPICT A WEAK COLD FRONT SLOWLY DROPPING SOUTHWARD
THROUGH UPSTATE NY/NEW ENGLAND AND WASHING OUT RIGHT AT...OR JUST
NORTH OF THE CWA ON FRIDAY. AGAIN...LOOKS TOO DRY FOR SHOWERS. 850
MB TEMPS PROBABLY AROUND 10C...WHICH TRANSLATES TO HIGHS WELL INTO
THE 70S AWAY FROM AWAY FROM THE COOLING INFLUENCE OF THE OCEAN AND
SOUND.

GFS AND ECMWF HAVE TRENDED QUICKER WITH OVERRUNNING/ISENTROPIC LIFT
OUT AHEAD OF A LOW TRACKING FROM THE PLAINS TO THE GREAT LAKES. WILL
KEEP ALL OF FRIDAY NIGHT DRY FOR NOW...BUT SOME FORM OF POPS MAY BE
NEEDED FOR AT LEAST WESTERN SECTIONS LATE AT NIGHT SHOULD THIS MODEL
TREND CONTINUE.

THE LOW IS FORECAST TO MOVE THROUGH THE GREAT LAKES REGION DURING
SATURDAY...APPARENTLY STRENGTHENED BY A JET STREAK BEFORE THE
LONGWAVE PATTERN ALOFT AMPLIFIES AND SLOWS THE LOWS EASTWARD
PROGRESSION. THIS BRINGS THE LOW TO A POSITION IN NY/NEW ENGLAND AT
12Z MONDAY. CHANCE POPS THEREFORE FOR SAT THROUGH MON...WITH PERHAPS
THE HIGHEST CHANCES FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. STILL
LOOKS LIKE WE GET INTO THE WARM SECTOR OF THIS SYSTEM BEFORE THE
TRAILING COLD FRONT MOVES THROUGH LATE SUNDAY NIGHT INTO MONDAY
MORNING.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SCT CONVECTION ANTICIPATED ACROSS THE TERMINAL FORECAST AREA THROUGH
EARLY THIS EVENING ALONG AND AHEAD OF AN APPROACHING COLD FRONT.
POTENTIAL EXISTS FOR ISOLATED STRONG/SEVERE CONVECTION WITH WIND
GUSTS UP TO 60 KT FROM NYC N AND W. GENERALLY A VFR FORECAST...BUT
BRIEFLY MVFR IN ANY CONVECTION. S/SW WINDS AT AROUND 10 KT THIS
AFTERNOON WILL VEER AROUND AHEAD OF THE FRONT AND BECOME N/NW WITH
FROPA AT 10 TO 15 KT WITH GUSTS UP TO 25 KT THIS EVENING. COLD
FRONTAL PASSAGE IS FORECAST TO OCCUR FROM 21Z AT KSWF TO 01Z KGON.
THE NORTHERLY FLOW DIMINISHES AFTER 12Z WED.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
SUB-VFR CONDITIONS POSSIBLE FRI NIGHT INTO SAT AS A FRONTAL SYSTEM
IMPACTS THE AREA...OTHERWISE VFR.

&&

.MARINE...
WITH A SOUTHERLY FLOW ACROSS THE FORECAST WATERS...AHEAD OF AN
APPROACHING COLD FRONT...SEAS ON THE OCEAN REMAIN ABOVE SMALL CRAFT
LEVELS. THERE MAY BE AN OCCASIONAL GUST TO SMALL CRAFT
LEVELS...HOWEVER LOW LEVELS REMAIN RATHER STABLE WITH THE RELATIVELY
COLD OCEAN. SEAS LIKELY REMAIN ABOVE SMALL CRAFT AHEAD OF THE
FRONT...THEN WITH THE PASSAGE SEAS MAY FALL BELOW SMALL CRAFT LEVELS
FOR A BRIEF PERIOD. WINDS INCREASE BEHIND THE FRONT LATE TONIGHT AND
SUSTAINED WINDS ON THE OCEAN MAY EXCEED SMALL CRAFT LEVELS...WITH
GUSTS ABOVE SMALL CRAFT LEVELS. HIGH PRESSURE BUILDS FROM THE WEST
AND THE PRESSURE GRADIENT AND WINDS QUICKLY SUBSIDE EARLY WEDNESDAY.
FOR NOW WILL ONLY POST THE SMALL CRAFT THROUGH TONIGHT AND WAIT FOR
NEXT FORECAST PACKAGE TO REEVALUATE NEED INTO WEDNESDAY MORNING.

WITH THE HIGH SLOWLY BUILDING INTO THE WATERS THROUGH THURSDAY NIGHT
WINDS AND SEAS ON ALL THE WATERS WILL BE BELOW SMALL CRAFT. A WEAK
TROUGH IS EXPECTED TO MOVE THROUGH THURSDAY EVENING WITH A WIND
SHIFT. WINDS AND SEAS ON THE OCEAN MAY BUILD BACK TO SMALL CRAFT
LEVELS BY LATE FRIDAY AS A LOW MOVES THROUGH THE GREAT LAKES AND A
SOUTHERLY FLOW INCREASES. BY LATE SATURDAY THE STORM MOVES THROUGH
NEW ENGLAND AND WINDS WILL SUBSIDE.

&&

.HYDROLOGY...
GENERALLY LOOKING AT 1/4 TO 1/2 INCH OF QPF WITH SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE IN ANY STRONGER STORMS (NOTING FORECAST
PWATS OF 1.5-1.75 INCHES THIS AFTERNOON AND EARLY EVENING)...SO
MINOR FLOODING OF PRIMARILY URBAN POOR DRAINAGE AREAS IS POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ350-353-
     355.

&&

AVIATION...DW
Hazardous weather outlook, May 27, 12:46 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1246 PM EDT TUE MAY 27 2008

CTZ007-008-011-012-NYZ077>081-281700-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1246 PM EDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL SLOWLY SLIDE
SOUTHEAST THROUGH THE REGION. STRONG WINDS WILL BE THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDED FOR STORM REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NJZ002>006-011-NYZ067>076-281700-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
1246 PM EDT TUE MAY 27 2008

...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDED FOR STORM REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-355-281700-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1246 PM EDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS SHOULD CROSS THE WATERS LATE THIS
AFTERNOON AND EVENING FROM NORTHWEST TO SOUTHEAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDED FOR STORM REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-281700-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
1246 PM EDT TUE MAY 27 2008

...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDED FOR STORM REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 27, 12:34 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1234 PM EDT TUE MAY 27 2008

NYZ067-271715-
ORANGE-
1234 PM EDT TUE MAY 27 2008

...DEVELOPING THUNDERSTORMS WILL IMPACT CENTRAL ORANGE COUNTY...

AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR MIDDLETOWN...MOVING EAST AT
25 MPH.

THIS STORM WILL BE...
  NEAR MIDDLETOWN BY 1240 PM.
  NEAR FLORIDA BY 1250 PM.
  NEAR GOSHEN BY 1255 PM.
  NEAR CHESTER BY 100 PM.
  NEAR MONROE BY 115 PM.

PEOPLE IN CENTRAL ORANGE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...WINDS UP TO 40 MPH
AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Special weather statement, May 27, 12:45 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1245 PM EDT TUE MAY 27 2008

NYZ068-271730-
PUTNAM-
1245 PM EDT TUE MAY 27 2008

...STRONG THUNDERSTORM WILL IMPACT PUTNAM COUNTY...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WALDEN...MOVING EAST AT 33 MPH.

THIS STORM WILL BE...
  6 MILES NORTH OF COLD SPRING BY 100 PM.
  NEAR FAHNESTOCK STATE PARK BY 110 PM.
  NEAR LAKE CARMEL BY 125 PM.
  6 MILES NORTH OF BREWSTER BY 130 PM.

PEOPLE IN PUTNAM COUNTY...INCLUDING FAHNESTOCK STATE PARK...CARMEL
AND LAKE CARMEL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...WINDS UP TO 40 MPH
AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Special weather statement, May 27, 1:16 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
116 PM EDT TUE MAY 27 2008

CTZ005-NYZ067-068-271800-
NORTHERN FAIRFIELD-ORANGE-PUTNAM-
116 PM EDT TUE MAY 27 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ORANGE...NORTHERN
FAIRFIELD AND PUTNAM COUNTIES...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
WINGDALE TO FISHKILL TO 7 MILES WEST OF NEW WINDSOR...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF PAWLING TO BEACON TO 8 MILES
NORTH OF MONROE...AND MOVING EAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR COLD SPRING BY 145 PM.
  NEAR FAHNESTOCK STATE PARK BY 150 PM.
  NEAR SHERMAN BY 155 PM.
  NEAR LAKE CARMEL BY 200 PM.

SMALL HAIL...HEAVY RAIN AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Special weather statement, May 27, 1:52 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
152 PM EDT TUE MAY 27 2008

NJZ002-NYZ067-069-271830-
ORANGE-ROCKLAND-WESTERN PASSAIC-
152 PM EDT TUE MAY 27 2008

...STRONG THUNDERSTORM WILL IMPACT NORTHERN PASSAIC...WESTERN
ROCKLAND AND SOUTHERN ORANGE COUNTIES...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...OR 10 MILES WEST OF WARWICK...
AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR WARWICK BY 220 PM.
  NEAR GREENWOOD LAKE BY 230 PM.

PEOPLE IN PASSAIC...ROCKLAND AND SOUTHERN ORANGE COUNTIES...INCLUDING
UNIONVILLE...WARWICK AND GREENWOOD LAKE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 50
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Special weather statement, May 27, 2:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
202 PM EDT TUE MAY 27 2008

CTZ005-006-009-NYZ068-070-271900-
EASTERN PUTNAM-FAIRFIELD-NEW HAVEN-NORTHERN WESTCHESTER-
202 PM EDT TUE MAY 27 2008

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NEW HAVEN...EASTERN
PUTNAM AND NORTHERN WESTCHESTER COUNTIES...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTH OF
WOODBURY CENTER TO 5 MILES SOUTH OF SHERMAN TO PEEKSKILL...OR ALONG
A LINE EXTENDING FROM 9 MILES EAST OF NEW MILFORD TO SHERMAN TO
PEEKSKILL...AND MOVING SOUTHEAST AT 22 MPH.

THESE STORMS WILL BE...
  NEAR DANBURY BY 210 PM.
  NEAR SOUTHBURY BY 220 PM.
  NEAR WATERBURY BY 225 PM.
  NEAR RIDGEFIELD BY 230 PM.
  NEAR NAUGATUCK BY 235 PM.
  NEAR GEORGETOWN BY 240 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:19 PM EDTAreal Flood AdvisoryOKXBergen56 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.